Alert archive / Nebraska / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 70, NWS Goodland, KS
NWS Goodland, KS issued this severe thunderstorm warning at Jun 12, 2012, 6:14 PM CDT for Hitchcock County, Red Willow County, Nebraska. It was in force for 36 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 12, 2012, 6:14 PM CDT (23:14 UTC)
- Expired
- Jun 12, 2012, 6:50 PM CDT
- In force
- 36 min
- Issued by
- NWS Goodland, KS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Hitchcock County, NE, Red Willow County, NE
The radar
The Goodland radar (KGLD), 114 km from the middle of the area, began a volume at 23:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 12, 6:15 PM CDT | HAIL 0.25 | 2 E Trenton, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 11.2 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1808 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 152 m²/s²
- 0-3 km storm-relative helicity
- 265 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
415
WUUS53 KGLD 122314
SVRGLD
NEC087-145-130015-
/O.NEW.KGLD.SV.W.0070.120612T2314Z-120613T0015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
614 PM CDT TUE JUN 12 2012
THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN HITCHCOCK COUNTY IN SOUTHWEST NEBRASKA...
SOUTHWESTERN RED WILLOW COUNTY IN SOUTHWEST NEBRASKA...
* UNTIL 715 PM CDT
* AT 609 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
TRENTON...AND WAS MOVING SOUTHEAST AT 20 MPH.
* LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF EASTERN HITCHCOCK AND WESTERN RED WILLOW
COUNTIES.
THIS INCLUDES HIGHWAY 34 BETWEEN MILE MARKERS 60 AND 85.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4021 10064 4001 10068 4000 10088 4013 10108
4024 10102
TIME...MOT...LOC 2314Z 290DEG 16KT 4015 10090
WIND...HAIL 60MPH 1.00IN
$$
FOLTZ3 follow-up statements
906
WWUS53 KGLD 122329
SVSGLD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
529 PM MDT TUE JUN 12 2012
NEC087-145-130015-
/O.CON.KGLD.SV.W.0070.000000T0000Z-120613T0015Z/
HITCHCOCK NE-RED WILLOW NE-
629 PM CDT TUE JUN 12 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
RED WILLOW AND SOUTHEASTERN HITCHCOCK COUNTIES UNTIL 715 PM CDT...
AT 627 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH AND PENNY TO NICKEL SIZE HAIL. THIS STORM WAS LOCATED 7 MILES
SOUTH OF CULBERTSON...AND WAS MOVING EAST AT 20 MPH.
LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF EASTERN HITCHCOCK AND WESTERN RED WILLOW
COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4021 10064 4001 10068 4000 10086 4000 10088
4011 10101 4021 10097
TIME...MOT...LOC 2329Z 290DEG 16KT 4013 10082
WIND...HAIL 60MPH <1.00IN
$$
FOLTZ315
WWUS53 KGLD 122343
SVSGLD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
543 PM MDT TUE JUN 12 2012
NEC087-145-130015-
/O.CON.KGLD.SV.W.0070.000000T0000Z-120613T0015Z/
HITCHCOCK NE-RED WILLOW NE-
643 PM CDT TUE JUN 12 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
RED WILLOW AND EAST CENTRAL HITCHCOCK COUNTIES UNTIL 715 PM CDT...
AT 641 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH AND PENNY TO NICKEL SIZE HAIL. THIS STORM WAS LOCATED 9 MILES
SOUTHEAST OF CULBERTSON...AND WAS MOVING EAST AT 20 MPH.
LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF WESTERN RED WILLOW COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4005 10087 4013 10093 4017 10089 4018 10065
4001 10068
TIME...MOT...LOC 2343Z 290DEG 16KT 4011 10074
WIND...HAIL 60MPH <1.00IN
$$
FOLTZ500
WWUS53 KGLD 122350
SVSGLD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
550 PM MDT TUE JUN 12 2012
NEC087-145-130001-
/O.CAN.KGLD.SV.W.0070.000000T0000Z-120613T0015Z/
HITCHCOCK NE-RED WILLOW NE-
650 PM CDT TUE JUN 12 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN RED WILLOW AND
EAST CENTRAL HITCHCOCK COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY...HOWEVER GUSTY WINDS AND SMALL HAIL ARE STILL POSSIBLE
WITH THIS THUNDERSTORM.
LAT...LON 4005 10087 4013 10093 4017 10089 4018 10065
4001 10068
TIME...MOT...LOC 2351Z 290DEG 16KT 4010 10070
$$
FOLTZWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 3:19 PM CDT, 2 hours 55 minutes earlier.
Area forecast discussion, Jun 12, 3:19 PM CDT, 2 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 219 PM MDT TUE JUN 12 2012 .SHORT TERM...(THIS EVENING THROUGH WEDNESDAY) ISSUED AT 102 PM MDT TUE JUN 12 2012 THOUGH DEW POINTS HAVE BEEN SLOW TO RISE THIS AFTERNOON...SHORT TERM MODELS CONTINUE TO DEVELOP CONVECTION ACROSS EASTERN COLORADO LATE THIS AFTERNOON. DUE TO LACK OF MOISTURE...MIXED LAYER CAPES ARE LOW AND LIFTING CONDENSATION LEVELS ARE HIGH. DOWNDRAFT CAPES... HOWEVER...ARE DECENT ALONG THE KANSAS/COLORADO BORDER. WILL CONTINUE TO INDICATE THAT CONVECTION WILL DEVELOP ALONG THE CONVERGENCE ZONE IN THE LEE SIDE TROUGH WITH STORMS MOVING EAST DURING THE EVENING. PLUS...A WEAK MID LEVEL SHORTWAVE MOVING ACROSS SOUTH CENTRAL COLORADO HAS PRODUCED SOME THUNDERSTORMS THERE. AS THE WAVE MOVES EAST...STORMS WILL LIKELY CONTINUE TO DEVELOP...THOUGH THE NORTHERN EXTENT OF CONVECTION IS IN QUESTION. IF STORMS DO FORM...EXPECT GUSTY WINDS TO BE THE MAIN SEVERE THREAT. SURFACE WINDS CONTINUE TO BLOW AT MARGINAL ADVISORY CRITERIA. EXPECT THE WINDS TO DECREASE AROUND SUNSET AS MIXING SUBSIDES. GRADIENT IS STRONG ENOUGH...HOWEVER...TO KEEP BREEZY CONDITIONS FOR MOST OF THE NIGHT. HAVE RAISED MINIMUM TEMPERATURES TONIGHT ACCORDINGLY. HAVE ALSO KEPT A MENTION OF POPS THROUGH MOST OF TONIGHT AS LOW LEVEL MOISTURE FINALLY INCREASES AND SHORTWAVE MOVES ACROSS THE AREA. THERE IS A POSSIBILITY THAT STRATUS WILL DEVELOP LATE TONIGHT AND HAVE INDICATED AN INCREASE OF CLOUDS. MID LEVEL WARM AIR ADVECTION WILL KEEP THE AIR MASS CAPPED WEDNESDAY...SO REMOVED POPS FROM THE FORECAST. THERE WILL BE SOME LOW LEVEL CONVERGENCE ALONG THE KANSAS/COLORADO BORDER WHICH MAY BE A FOCUS OF CONVECTION IF CAP BREAKS...THOUGH THAT IS MORE LIKELY IN THE EVENING. .LONG TERM...(THURSDAY THROUGH TUESDAY) ISSUED AT 218 PM MDT TUE JUN 12 2012 A SURFACE TROUGH IN EASTERN COLORADO WILL BE THE FOCUS FOR THUNDERSTORMS WEDNESDAY EVENING. THERE IS A SLIGHT CHANCE THAT STORMS WILL DRIFT EAST NORTHEAST INTO THE REST OF THE FA OVERNIGHT. SUBSIDENCE IS INDICATED THURSDAY MORNING SO WILL REMOVE POPS FOR THAT PERIOD BUT BY AFTERNOON GOOD FORCING IS INDICATED ACROSS MOST OF THE FA. DEWPOINTS ARE IN THE 50S WITH CAPE FROM 1000 TO 2000 J/KG. PLAN TO GO WITH CHANCE POPS FOR THE AFTERNOON. THURSDAY NIGHT A STRONG SHORTWAVE IS ADVERTIZED TO COME THROUGH THE FLOW. SURFACE DEWPOINTS ARE IN THE 50S AND CAPE RANGES FROM 1200 TO 1600 J/KG. PLAN TO CONTINUE CHANCE POPS FOR THE FA FOR THIS PERIOD. THE SHORTWAVE MOVES EAST FRIDAY MORNING WITH SUBSIDENCE BEHIND THE WAVE SO THERE WILL BE A BREAK IN THUNDERSTORM ACTIVITY UNTIL FRIDAY AFTERNOON WHEN THE NEXT SHORTWAVE APPROACHES EASTERN COLORADO. STORMS SHOULD INITIATE NEAR THE SURFACE TROUGH AXIS IN EASTERN COLORADO. PLAN GO WITH SLIGHT CHANCE POPS THERE AND SILENT POPS ELSEWHERE. MIN TEMPERATURES WILL FALL INTO THE MID/UPPER 60S. 850MB TEMPERATURES SUPPORT MAX TEMPERATURES IN THE LOWER 90S. FOR FRIDAY NIGHT THROUGH TUESDAY...SOUTHWEST FLOW WILL BRING NUMEROUS SHORTWAVE ACROSS THE FA. TIMING IS DIFFICULT SO THE NET RESULT IS AT LEAST A SLIGHT CHANCE OF THUNDERSTORMS FOR ALL PERIODS WITH SOME CHANCE POPS INCLUDED. SOME MAJOR DIFFERENCES IN THE MODELS OCCUR BY TUESDAY WITH THE GFS BRINGING AN UPPER TROUGH THROUGH THE PLAINS WHILE THE ECMWF KEEPS WESTERLY FLOW CONTINUING. MAX TEMPERATURES WILL RESIDE IN THE UPPER 80S/LOWER 90S WITH SOME COOLING INTO THE MID/UPPER 80S TUESDAY. MIN TEMPERATURES WILL RANGE FROM THE LOWER 60S IN EASTERN COLORADO TO NEAR 70 IN THE EASTERN FA. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z WEDNESDAY) ISSUED AT 1131 AM MDT TUE JUN 12 2012 SURFACE WINDS AT KGLD WILL BE SOUTH AT 25 TO 40 KNOTS THROUGH 00Z WHILE WINDS AT KMCK WILL BE SOUTHEAST AT 20 TO 30 KNOTS. CONVECTION WILL DEVELOP OVER EASTERN COLORADO AFTER 21Z...AND STORMS WILL MOVE EAST ACROSS WESTERN KANSAS/SOUTHWEST NEBRASKA. THERE IS STILL A LOT OF UNCERTAINTY ABOUT HOW MUCH THUNDERSTORM COVERAGE THERE WILL BE AS MODELS SEEM VERY OVERDONE. HAVE INDICATED STORMS IN THE VICINITY OF BOTH SITES DURING THE EVENING. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. CO...NONE. NE...NONE. && SHORT TERM...MENTZER LONG TERM...FS AVIATION...MENTZER
Hazardous weather outlook, Jun 12, 11:18 AM CDT, 6 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1018 AM MDT TUE JUN 12 2012 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-131345- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 1018 AM MDT TUE JUN 12 2012 /1118 AM CDT TUE JUN 12 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT SOUTH WINDS OF 25 TO 40 MPH WILL CONTINUE THROUGH THE EVENING WEST OF A LINE FROM HITCHCOCK COUNTY NEBRASKA TO WICHITA COUNTY KANSAS. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP AFTER 3 PM MDT OVER FAR EASTERN COLORADO...AND THEN MOVE ACROSS THE REMAINDER OF THE AREA THIS EVENING. SOME OF THESE STORMS COULD BECOME SEVERE WEST OF A LINE FROM TRENTON NEBRASKA TO LEOTI KANSAS. THE MAIN THREAT FROM THESE STORMS WILL BE DAMAGING WINDS...THOUGH HAIL IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY CHANCES FOR THUNDERSTORMS WILL CONTINUE THROUGH THE ENTIRE PERIOD. EVEN THOUGH WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...IT WILL BE POSSIBLE THAT A FEW OF THESE STORMS COULD BECOME SEVERE WITH THE BEST CHANCE WEDNESDAY AND THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THROUGH THIS EVENING. MENTZER
In the hours before
Special weather statement, Jun 12, 4:39 PM CDT, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
339 PM MDT TUE JUN 12 2012
NEZ079-080-122215-
DUNDY-HITCHCOCK-
339 PM MDT TUE JUN 12 2012
...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR DUNDY COUNTY IN SOUTHWEST NEBRASKA AND HITCHCOCK
COUNTY IN SOUTHWEST NEBRASKA...
AT 335 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 10 MILES NORTHWEST OF MAX...MOVING NORTHEAST AT
25 MPH.
PENNY TO NICKEL SIZE HAIL...AND WINDS TO 55 MPH ARE EXPECTED WITH
THIS STORM.
&&
LAT...LON 4015 10112 4010 10158 4027 10165 4036 10143
4035 10124
TIME...MOT...LOC 2139Z 246DEG 22KT 4021 10153
FOLTZLocal storm report, Jun 12, 5:25 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
425 PM MDT TUE JUN 12 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM HAIL 13 N MAX 40.30N 101.40W
06/12/2012 E0.88 INCH DUNDY NE CO-OP OBSERVER
PEA-SIZED TO NICKEL SIZE HAIL
&&
MLAMMERSSpecial weather statement, Jun 12, 5:39 PM CDT, 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 439 PM MDT TUE JUN 12 2012 COZ091-122315- KIT CARSON COUNTY- 439 PM MDT TUE JUN 12 2012 ...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR KIT CARSON COUNTY IN EAST CENTRAL COLORADO... AT 436 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR SEIBERT...MOVING NORTHEAST AT 20 MPH. PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM. && LAT...LON 3950 10277 3932 10247 3916 10281 3929 10295 TIME...MOT...LOC 2239Z 234DEG 17KT 3927 10281 FOLTZ
Special weather statement, Jun 12, 5:45 PM CDT, 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 445 PM MDT TUE JUN 12 2012 NEZ080-122315- HITCHCOCK- 545 PM CDT TUE JUN 12 2012 ...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR HITCHCOCK COUNTY IN SOUTHWEST NEBRASKA... AT 541 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES NORTHWEST OF TRENTON...MOVING EAST AT 20 MPH. PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM. && LAT...LON 4032 10076 4004 10088 4020 10122 4031 10121 TIME...MOT...LOC 2245Z 284DEG 19KT 4020 10109 FOLTZ
The office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 4:39 PM CDT | Special Weather Statement | GLD | Dundy | 36 min |
| Jun 12, 5:00 PM CDT | Severe Thunderstorm Warning | GLD | Dundy, Hitchcock | 30 min |
| Jun 12, 5:45 PM CDT | Special Weather Statement | GLD | Hitchcock | 30 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.